Alert archive / Arizona / Wind Advisories in 2026
Wind Advisory 1, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jan 10, 2026, 12:13 PM MST for 6 counties in Arizona. It took effect at Jan 10, 2026, 5:00 PM MST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2026, 12:13 PM MST (19:13 UTC)
- In effect from
- Jan 10, 2026, 5:00 PM MST
- Expired
- Jan 11, 2026, 2:00 PM MST
- In force
- 21 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3247 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595 WWUS75 KTWC 101913 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1213 PM MST Sat Jan 10 2026 AZZ511>515-111200- /O.NEW.KTWC.WI.Y.0001.260111T0000Z-260111T2100Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Mount Lemmon, Kitt Peak, Bisbee, Madera Canyon, Summerhaven, Chiricahua NM, Mount Graham, and Canelo Hills 1213 PM MST Sat Jan 10 2026 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST SUNDAY... * WHAT...East winds 35 to 45 mph with gusts of 55 to 65 mph. The strongest winds will be on the ridge tops and mountain gap areas. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains. * WHEN...From 5 PM this afternoon to 2 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Expect areas of blowing snow. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ503-505-507>509-111200- /O.NEW.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/ Upper Santa Cruz River Valley/Altar Valley-South Central Pinal County-Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Safford, Nogales, Picacho Peak State Park, Douglas, Sierra Vista, Benson, Willcox, and Clifton 1213 PM MST Sat Jan 10 2026 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY... * WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph for many valley locations. The strongest winds will be near and about 5 miles to the west and northwest of significant mountains including the Chiricahuas, Pinalenos, Galiuros, Huachucas and Santa Ritas. A few locales will see wind gusts of 35 to 45 mph with gusts 50 to 60 mph. * WHERE...Eastern Cochise County below 5000 feet, South Central Pinal County, Upper Gila River Valley, Upper San Pedro River Valley, and Upper Santa Cruz River Valley/Altar Valley. * WHEN...From 5 AM to 2 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ504-506-111200- /O.NEW.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/ Tucson Metro Area-Southeast Pinal County- Including the cities of Mammoth, Vail, Green Valley, Oracle, Marana, and Tucson 1213 PM MST Sat Jan 10 2026 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY... * WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph across for valley locations. Localized wind gusts of 35 to 45 mph with gusts 50 to 60 mph are expected in locations most susceptible to east winds. This includes locations near and just to the west and northwest of the Catalinas, Rincons and Santa Rita mountains such as Vail, Corona De Tucson, Tanque Verde, Catalina Foothills, Saddlebrooke and Oracle. * WHERE...Southeast Pinal County and Tucson Metro Area. * WHEN...From 5 AM to 2 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ GEL
4 follow-up statements
764 WWUS75 KTWC 110053 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 553 PM MST Sat Jan 10 2026 AZZ511>515-111200- /O.CON.KTWC.WI.Y.0001.000000T0000Z-260111T2100Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Madera Canyon, Chiricahua NM, Mount Lemmon, Kitt Peak, Bisbee, Summerhaven, Canelo Hills, and Mount Graham 553 PM MST Sat Jan 10 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SUNDAY... * WHAT...East winds 35 to 45 mph with gusts of 55 to 65 mph. The strongest winds will be on the ridge tops and mountain gap areas. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains. * WHEN...Until 2 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Expect areas of blowing snow. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ503-505-507>509-111200- /O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/ Upper Santa Cruz River Valley/Altar Valley-South Central Pinal County-Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Willcox, Clifton, Sierra Vista, Picacho Peak State Park, Benson, Nogales, Douglas, and Safford 553 PM MST Sat Jan 10 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY... * WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph for many valley locations. The strongest winds will be near and about 5 miles to the west and northwest of significant mountains including the Chiricahuas, Pinalenos, Galiuros, Huachucas and Santa Ritas. A few locales will see wind gusts of 35 to 45 mph with gusts 50 to 60 mph. * WHERE...Eastern Cochise County below 5000 feet, South Central Pinal County, Upper Gila River Valley, Upper San Pedro River Valley, and Upper Santa Cruz River Valley/Altar Valley. * WHEN...From 5 AM to 2 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ504-506-111200- /O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/ Tucson Metro Area-Southeast Pinal County- Including the cities of Vail, Green Valley, Tucson, Marana, Oracle, and Mammoth 553 PM MST Sat Jan 10 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY... * WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph across for valley locations. Localized wind gusts of 35 to 45 mph with gusts 50 to 60 mph are expected in locations most susceptible to east winds. This includes locations near and just to the west and northwest of the Catalinas, Rincons and Santa Rita mountains such as Vail, Corona De Tucson, Tanque Verde, Catalina Foothills, Saddlebrooke and Oracle. * WHERE...Southeast Pinal County and Tucson Metro Area. * WHEN...From 5 AM to 2 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ EDWARDS
909 WWUS75 KTWC 111143 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 443 AM MST Sun Jan 11 2026 AZZ511>515-111945- /O.CON.KTWC.WI.Y.0001.000000T0000Z-260111T2100Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Chiricahua NM, Mount Graham, Canelo Hills, Kitt Peak, Bisbee, Madera Canyon, Mount Lemmon, and Summerhaven 443 AM MST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...East winds 35 to 45 mph with gusts of 55 to 70 mph. The strongest winds will be on the ridge tops and mountain gap areas. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Expect areas of blowing snow. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ503-505-507>509-111945- /O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/ Upper Santa Cruz River Valley/Altar Valley-South Central Pinal County-Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Picacho Peak State Park, Willcox, Safford, Benson, Douglas, Nogales, Clifton, and Sierra Vista 443 AM MST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph for many valley locations. The strongest winds will be near and about 5 miles to the west and northwest of significant mountains including the Chiricahuas, Pinalenos, Galiuros, Huachucas and Santa Ritas. A few locales will see wind gusts of 35 to 45 mph with gusts 50 to 60 mph. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ504-506-111945- /O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/ Tucson Metro Area-Southeast Pinal County- Including the cities of Vail, Mammoth, Oracle, Marana, Tucson, and Green Valley 443 AM MST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph across for valley locations. Localized wind gusts of 35 to 45 mph with gusts 50 to 60 mph are expected in locations most susceptible to east winds. This includes locations near and just to the west and northwest of the Catalinas, Rincons and Santa Rita mountains such as Vail, Corona De Tucson, Tanque Verde, Catalina Foothills, Saddlebrooke and Oracle. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
143 WWUS75 KTWC 111145 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 445 AM MST Sun Jan 11 2026 AZZ511>515-112100- /O.CON.KTWC.WI.Y.0001.000000T0000Z-260111T2100Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Chiricahua NM, Mount Graham, Canelo Hills, Kitt Peak, Bisbee, Madera Canyon, Mount Lemmon, and Summerhaven 445 AM MST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...East winds 35 to 45 mph with gusts of 55 to 70 mph. The strongest winds will be on the ridge tops and mountain gap areas. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Expect areas of blowing snow. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ503-505-507>509-112100- /O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/ Upper Santa Cruz River Valley/Altar Valley-South Central Pinal County-Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Picacho Peak State Park, Willcox, Safford, Benson, Douglas, Nogales, Clifton, and Sierra Vista 445 AM MST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph for many valley locations. The strongest winds will be near and about 5 miles to the west and northwest of significant mountains including the Chiricahuas, Pinalenos, Galiuros, Huachucas and Santa Ritas. A few locales will see wind gusts of 35 to 45 mph with gusts 50 to 60 mph. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ504-506-112100- /O.CON.KTWC.WI.Y.0001.260111T1200Z-260111T2100Z/ Tucson Metro Area-Southeast Pinal County- Including the cities of Vail, Mammoth, Oracle, Marana, Tucson, and Green Valley 445 AM MST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts 40 to 50 mph across for valley locations. Localized wind gusts of 35 to 45 mph with gusts 50 to 60 mph are expected in locations most susceptible to east winds. This includes locations near and just to the west and northwest of the Catalinas, Rincons and Santa Rita mountains such as Vail, Corona De Tucson, Tanque Verde, Catalina Foothills, Saddlebrooke and Oracle. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Galiuro and Pinaleno Mountains. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
831 WWUS75 KTWC 112102 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 202 PM MST Sun Jan 11 2026 AZZ503>509-511>515-112215- /O.EXP.KTWC.WI.Y.0001.000000T0000Z-260111T2100Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- South Central Pinal County-Southeast Pinal County-Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley-Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Madera Canyon, Nogales, Kitt Peak, Canelo Hills, Vail, Tucson, Clifton, Douglas, Picacho Peak State Park, Mount Graham, Oracle, Chiricahua NM, Mammoth, Willcox, Summerhaven, Benson, Green Valley, Marana, Mount Lemmon, Sierra Vista, Safford, and Bisbee 202 PM MST Sun Jan 11 2026 ...WIND ADVISORY HAS EXPIRED... Winds have peaked and fallen below advisory criteria for most of the region. Isolated areas can see strong gusts through the rest day and into the night. $$ KJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 10, 2:40 AM MST, 9 hours 33 minutes earlier.
Area forecast discussion, Jan 10, 2:40 AM MST, 9 hours 33 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 240 AM MST Sat Jan 10 2026 .SYNOPSIS...Cold start to the day with gusty easterly winds developing today and continuing into Sunday. Warmer this weekend with gradual warmer trend next week. && .DISCUSSION...2 am temptress ranged from the upper 20s to lower 40s with an additional 3 to 6 degrees of cooling expect this morning with Freeze Warning in effect until 9 am. Main concern this weekend will be gusty easterly winds, initially today by surface pressure gradient, and then tonight into Sunday as a closed low develop south of the International border. For areas susceptible to east winds speeds will range from 12 to 25 mph with gusts 25 to 40 mph with localized high gusts in the mountains up to 55 mph, especially with peak gradient being this evening into Sunday afternoon. Consider hoisting a wind advisory for the mountains but held off for now. Temperatures will be warmer this weekend with overnight lows Sunday morning showing a wide range from those area exposed to easterly winds versus areas that are not. Next week will see a gradual warmup. && .AVIATION...Valid through 11/12Z. SKC. SFC winds ELY 10-22 kts with gusts 22-40 kts with higher gusts psbl in the mtns. Aviation discussion not updated for TAF Amendments. && .FIRE WEATHER...After a cold morning, it will be warmer today with warming trend continuing through all of next week. Gusty east to southeast winds will develop later today and continue into Sunday with gusts up to 50 mph in the mountains. && .TWC WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM MST this morning for AZZ502>509. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.